Share Email Print
cover

Journal of Nanophotonics

Pole expansion of the Lorenz-Mie coefficients
Author(s): Vadim A. Markel
Format Member Price Non-Member Price
PDF $20.00 $25.00

Paper Abstract

A spectral approach to the Lorenz-Mie problem was adopted to obtain a pole expansion of the Lorenz-Mie coefficients in the complex variable z = 4π=(n2 - 1), where n2 is the dielectric permittivity of the scatterer. In the absence of magnetic properties (which is assumed), n is the refractive index of the scatterer. It is shown that the Lorenz-Mie coefficients are meromorphic functions of z with simple poles. The poles and the residues are functions of the size parameter x = ka = 2πa/λ and of the order of the Lorenz-Mie coefficient, l, but are independent of the material properties. This leads to a numerically efficient representation of the Lorenz-Mie coefficients.

Paper Details

Date Published: 1 February 2010
PDF: 14 pages
J. Nanophoton. 4(1) 041555 doi: 10.1117/1.3332549
Published in: Journal of Nanophotonics Volume 4, Issue 1
Show Author Affiliations
Vadim A. Markel, Univ. of Pennsylvania School of Medicine (United States)


© SPIE. Terms of Use
Back to Top